Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 103, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 31, 1998, 4:26 PM CDT for Lawrence County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1998, 4:26 PM CDT (21:26 UTC)
- Expired
- May 31, 1998, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Lawrence County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3079 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 6.7
- Supercell composite
- 29.4
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS1 KSPI 312127 RRA SVRSPI ILC101-312200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 426 PM CDT SUN MAY 31 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 500 PM CDT * AT 425 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LAWRENCEVILLE...MOVING EAST AT 35 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... LAWRENCEVILLE ST FRANCISVILLE BILLETT LARGE HAIL CAN BE EXPECTED WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:43 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 31, 1:43 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 143 PM CDT SUN MAY 31 1998 18Z SFC ANALYSIS SHOWS CF PUSHING S OUT OF CWA WITH SECONDARY COLD FRONT OVER NRN IL. STILL A FEW LINGERING RWS/TRWS OVER OUR SERN 8 COUNTIES...SHOULD MOVE OUT BY ZONE TIME. FOR TONIGHT...SKIES WILL CLEAR WITH WINDS DIMINISHING...CURRENT FORECAST OF LOWER TO MIDDLE 50S FOR CWA STILL LOOKS GOOD. ON MONDAY...A PLEASANT DAY IS IN STORE WITH TEMPS IN THE UPPER 70S. PIA 49/78 00 SPI 51/79 00 DEC 51/78 00 CMI 52/78 00 LWV 54/80 00 BYRD
In the hours before
Special weather statement, May 31, 11:00 AM CDT, 5 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SUN MAY 31 1998 A COLD FRONT MOVING SOUTHEAST ACROSS THE STATE WILL CONTINUE TO TRIGGER SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN HALF OF ILLINOIS THIS AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE...MAINLY SOUTH OF A DANVILLE TO BELLVILLE LINE...SO SPOTTER ACTIVATION MAY BE REQUIRED. BYRD
Special weather statement, May 31, 11:00 AM CDT, 5 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SUN MAY 31 1998 A COLD FRONT MOVING SOUTHEAST ACROSS THE STATE WILL CONTINUE TO TRIGGER SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN HALF OF ILLINOIS THIS AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE...MAINLY SOUTH OF A DANVILLE TO BELLVILLE LINE...SO SPOTTER ACTIVATION MAY BE REQUIRED. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 28 min |
| May 31, 2:45 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 45 min |
| May 31, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.